Alert archive / Missouri / River Flood Warnings in 2024
River Flood Warning 104, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jul 3, 2024, 4:25 AM CDT for Boone County, Missouri. It took effect at Jul 3, 2024, 5:32 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2024, 4:25 AM CDT (09:25 UTC)
- In effect from
- Jul 3, 2024, 5:32 AM CDT
- Expired
- Jul 3, 2024, 9:28 PM CDT
- In force
- 16 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Boone County, MO
The radar
The St Louis radar (KLSX), 145 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Hinkson Creek at Columbia (TGRM7).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06910230, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 3, 4:24 AM CDT, 1 minute earlier. Its key messages:
- The combination of heat and humidity will allow heat index values to climb to around 105 degrees over parts of southeast Missouri where a Heat Advisory is in effect this afternoon into early this evening.
- There will be additional rounds of thunderstorms through Thursday night. A few of the storms could be severe this afternoon and this evening and again on Thursday afternoon and evening.
- In addition to the severe weather potential, locally heavy rainfall is possible with these thunderstorms.
Area forecast discussion, Jul 3, 4:24 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Saint Louis MO
424 AM CDT Wed Jul 3 2024
.KEY MESSAGES...
- The combination of heat and humidity will allow heat index
values to climb to around 105 degrees over parts of southeast
Missouri where a Heat Advisory is in effect this afternoon into
early this evening.
- There will be additional rounds of thunderstorms through
Thursday night. A few of the storms could be severe this
afternoon and this evening and again on Thursday afternoon and
evening.
- In addition to the severe weather potential, locally heavy
rainfall is possible with these thunderstorms.
&&
.SHORT TERM... (Through Late Thursday Afternoon)
Issued at 422 AM CDT Wed Jul 3 2024
Highs will reach the lower 90s over southeast Missouri and dewpoints
are forecast to be in the mid to upper 70s over much of the area.
Peak heat index readings will reach around 105 over parts of
southeast Missouri, so I have issued a Heat Advisory for Reynolds,
Iron, and Madison counties from 11 am through 8 pm today.
I have gone ahead and canceled the flood watch early as the heavy
rainfall threat has ended over the northern CWA. We are continuing
to see showers and thunderstorms over the central part of the CWA
early this morning. These were occurring on the nose of the LLJ and
they should gradually weaken and move east over the next few hours
as the LLJ veers and weakens. The associated outflow boundary will
move south into the southern part of the CWA this afternoon. The
most likely time for additional thunderstorm development today will
be this afternoon over southeast Missouri into southwest Illinois
along this effective front where MLCAPES will be 2500+ J/kg with
deep layer shear of 30+ knots. This could is favorable for
producing a few organized multicell clusters that could produce
damaging winds through early this evening.
The coverage of showers and thunderstorms will increase across the
area late this evening and overnight as a shortwave trough
approaches the area and the low level jet kicks back warranting 60-
90% PoPs. We are still looking at PWATS between 2-2.5" and very
high warm cloud depths, and the HREF LPMM has some small spots with
with totals exceeding 3" tonight into tomorrow morning. Will
continue to look at the potential for locally heavy rainfall tonight
into early Thursday.
Then there will be another risk for severe thunderstorms Thursday
afternoon and evening as yet another shortwave trough move across
the area where the warm front will intersect the incoming cold
front. The combination of CAPE/shear favors a few supercells/
organized multicells capable of producing damaging winds and large
hail.
Britt
&&
.LONG TERM... (Thursday Night through Tuesday)
Issued at 422 AM CDT Wed Jul 3 2024
Available guidance is still favoring the front moving through the
area on Thursday night with showers and thunderstorms moving out of
the southeastern part of the CWA on Friday. Friday night into
Saturday look dry as large surface high moves across the area. The
next upper trough moves through the area early next week bringing a
chance of showers and thunderstorms as early as Sunday.
Britt
&&
.AVIATION... (For the 06z TAFs through 06z Wednesday Night)
Issued at 1223 AM CDT Wed Jul 3 2024
A line of showers and thunderstorms will affect UIN/JEF/COU
through 10Z, but will decrease in intensity with mainly showers
and just isolated thunderstorms affecting STL/CPS/SUS between
10-15Z. Additional scattered and thunderstorms will develop over
Missouri and Illinois later in the day into the evening, but
coverage is not expected to be great enough to include in the TAFs
at this time. Have included a VCTS at STL after 06Z on Wednesday
night as the coverage of thunderstorms is expected to be greater
then. Any thunderstorms will be capable of reducing the ceilings
and visibilities to MVFR and possible IFR conditions in heavy
rain.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from 11 AM this morning to 8 PM CDT this evening
for Iron MO-Madison MO-Reynolds MO.
IL...None.
&&
WFO LSXHazardous weather outlook, Jul 2, 3:14 PM CDT, 13 hours 11 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 314 PM CDT Tue Jul 2 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-032015- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 314 PM CDT Tue Jul 2 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms late this afternoon into tonight. A few of these storms could be severe over northeast and central Missouri as well as west central Illinois. The primary threat will be damaging winds, with brief tornado and large hail also possible. Locally heavy rainfall is also possible. Thunderstorms are expected tonight in portions of the area. A few thunderstorms could be severe in northeastern and central Missouri as well as west-central Illinois with damaging winds the primary hazard. Locally heavy rainfall and scattered flash flooding is also likely in northeastern Missouri and west-central Illinois where a Flood Watch is in effect tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance of thunderstorms Wednesday through Friday. A few thunderstorms could be severe Wednesday afternoon and evening as well as Thursday. Locally heavy rainfall will also be possible. There is a chance of thunderstorms again on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Pfahler
In the hours before
Local storm report, Jul 2, 11:52 PM CDT, 4 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1152 PM CDT Tue Jul 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM Tstm Wnd Gst 4 W Centralia 39.20N 92.21W
07/02/2024 M69 MPH Boone MO Public
Measurement via weather station southeast of
Sturgeon.
&&
MRBLocal storm report, Jul 3, 2:02 AM CDT, 2 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
202 AM CDT Wed Jul 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 AM Flood 6 W Hallsville 39.12N 92.33W
07/03/2024 Boone MO Emergency Mngr
Several points along Hwy 124 between Hwy 63
and Route B have standing water.
&&
MaplesThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:07 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 38 min |
| Jul 2, 8:24 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 51 min |
| Jul 2, 9:11 PM CDT | Severe Thunderstorm Warning | LSX | Shelby | 48 min |
| Jul 2, 10:58 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 62 min |
| Jul 2, 11:23 PM CDT | Areal Flood Advisory | LSX | Monroe, Shelby | 2 hr |
| Jul 2, 11:34 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 41 min |
| Jul 3, 1:55 AM CDT | Areal Flood Advisory | LSX | Audrain, Boone, Callaway | 30 min |
| Jul 3, 2:20 AM CDT | Heat Advisory | LSX | Iron, Madison, Reynolds | 15 hr |
| Jul 3, 2:25 AM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway | 6 hr |
| Jul 3, 4:44 AM CDT | Areal Flood Advisory | LSX | Audrain, Lincoln, Montgomery, Pike, Warren | 45 min |
| Jul 3, 5:29 AM CDT | Flash Flood Warning | LSX | Audrain, Callaway, Lincoln, Montgomery, Pike, Warren | 3 hr |
| Jul 3, 7:29 AM CDT | Flash Flood Warning | LSX | Franklin, Gasconade, Montgomery, Saint Charles, Saint Louis, Warren | 3 hr |
| Jul 3, 7:50 AM CDT | Flash Flood Warning | LSX | Osage | 3 hr |
| Jul 3, 10:33 AM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 6 days |
| Jul 3, 10:33 AM CDT | River Flood Warning | LSX | Franklin, Warren | 7 days |
| Jul 3, 10:33 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 21 days |
| Jul 3, 11:42 AM CDT | River Flood Warning | LSX | Jefferson | 21 days |
| Jul 3, 11:42 AM CDT | River Flood Warning | LSX | Saint Charles | 21 days |
| Jul 3, 11:42 AM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 21 days |
| Jul 3, 2:23 PM CDT | Flood Watch | LSX | Boone, Callaway, Cole, Crawford, Franklin, Gasconade and 14 more | 37 hr |
| Jul 3, 3:58 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison | 62 min |
| Jul 3, 4:28 PM CDT | Areal Flood Advisory | LSX | Iron, Reynolds | 3 hr |
| Jul 2, 8:54 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 51 min |
| Jul 3, 6:57 PM CDT | River Flood Warning | LSX | Calhoun, Greene, Jersey | 23 days |
Nearby
River Flood Warnings in Missouri, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.